MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY LITE; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY LITE; THERMAL INFUSION FLUID WARMER
Model Number 905-00017
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during infusion of packed red blood cells (prbcs), the buddy lite cartridge ruptured, resulting in approximately 20 ml of prbc loss.The infusion was gravity-driven with no pressure applied at the time of the event.No adverse effects to the patient were reported as a result of the device issue.The cartridge was removed, and the infusion was continued.
 
Additional Manufacturer Narrative
The internal complaint file # (b)(4) has been logged for this incident for traceability.The device involved in the incident has not yet been returned to belmont for investigation.Per medwatch report #mw5180127, the date of event is nov 29, 2025, but the user facility did not inform belmont about this incident when it occurred.We became aware of this incident on december 31,2025 after receiving the medwatch report therefore, reporting it now.The leakage from the unit is visibly obvious to the user while utilizing the device.Another unit or alternative methods can be used to continue treatment.The operator's manual provides instructions on installing the disposable set and recommended operator actions.The step-by-step procedure in manual has warning on installing the disposable, "carefully remove the disposable from its pouch.Install it into the heater unit, being careful to line up the red orientation hub on the disposable with the notch marked with a red arrow on the heater unit.Take care not to damage the disposable".There were no reports of patient injuries because of this alleged incident.Belmont has contacted the user facility for additional information (serial number of the device, lot number of the disposable set involved and if either the buddy lite or disposable set involved available for our investigation).The device has not yet been returned to belmont for investigation.Without the results of the device investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Additional Manufacturer Narrative
Additional information was requested to investigate the reported incident, including the serial number of the device, the lot number of the disposable set, and the return of the device and disposable set for evaluation.This information was unavailable, as both the device and disposable set had been discarded.Therefore, no investigation could be performed into the device or lot history.No device malfunction could be verified, and the root cause could not be determined.We will continue to monitor these incidents closely and take further corrective and preventive action if required.

Brand Name
THE BELMONT BUDDY LITE
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
hiba inayath sharief
780 boston road
billerica, MA 01821
MDR Report Key24188429
Report Number1219702-2026-00002
Device Sequence Number9600236
Product Code BSB
UDI-Device Identifier20896128002491
UDI-Public20896128002491
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K090508
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number905-00017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/31/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Patient Weight58 KG
Patient RaceWhite